MAUDE Adverse Event Report: PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)

PHYSIO-CONTROL, INC. - 3015876 LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR; AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Model Number 15
Medical Device Problem Code Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/26/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Physio-control continues to investigate the reported issue and will submit a supplemental report on this event to the fda as provided by 21 cfr 803.56.
 
Event or Problem Description
The customer contacted physio-control to report that their device locked up after successfully delivering for defibrillation energy to a patient.The customer advised that after their device successfully shocked the patient, their device locked up.The user had to remove the batteries in order to turn the device off.After re-installing the batteries they were able to power the device back on.The patient was successfully converted during the defibrillation shock.The patient survived the event, however the customer was unable to provide any further information on the event or the patient.
 
Additional Manufacturer Narrative
Physio-control evaluated the customer's device and verified the reported issue.Physio has determined that the likely cause of the reported issue was due to a field programmable gate array component (¿fpga¿) on the system pcb assembly.Timing issues in the fpga firmware may intermittently prevent a required system reboot following a defibrillator shock which results in the lockup issue.During the engineering evaluation, the device lockup condition occurred once in every 800 to 1200 defibrillator discharge cycles.New fpga firmware was installed and then proper device operation was observed through functional and performance testing.The device was returned to the customer for use.
 
Event or Problem Description

Brand Name
LIFEPAK(R) 15 MONITOR/DEFIBRILLATOR
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATORS (NON-WEARABLE)
Manufacturer (Section D)
PHYSIO-CONTROL, INC. - 3015876
11811 willows road ne
redmond WA 98052
MDR Report Key8774338
Report Number0003015876-2019-01175
Device Sequence Number11288396
Product Code MKJ
UDI-Device Identifier00883873912836
UDI-Public00883873912836
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K142430
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Biomedical Engineer
Remedial Action Recall
Type of Report Initial,Followup
Report Date (Section B) 08/28/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number15
Device Catalogue Number99577-001213
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/08/2019
Initial Date Received by Manufacturer 06/26/2019
Supplement Date Received by Manufacturer08/27/2019
Initial Report FDA Received Date07/09/2019
Supplement Report FDA Received Date08/28/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
3015876-12/28/2018-001-C
Patient Sequence Number1
Patient Age65 YR
Patient Weight48